SurvivingInfidelity.com Forum Archives

Return to Forum List

Positive or negative experiences with Paxil

You are not logged in. Login here or register.

cantaccept posted 6/16/2013 08:19 AM

Dr. prescribed Paxil for depression and anxiety. I haven't started it yet.

A bit nervous after reading side effects.

Has anyone tried this? Did it help? What about when you stopped, did you feel worse?

Tired of this constant sadness and depression. It makes it hard to do the things that you know are good for you, seeing friends, exercise, it seems nothing is appealing to me. Forcing myself to function and not taking any pleasure in anything, so I think I am in severe depression.

Does anyone ever think, I , won't do it, but, do you ever just wish to die? Then the pain would be over. I have these fleeting thoughts but pull myself back with thoughts of my sons and how I would be hurting them, causing them pain.

Examining so many issues in IC, dealing with so much in addition to the affair. It is hard to look at your life and see how foo issues have shaped you, influenced your choices. Just so overwhelming. It seems you learn how to survive when young and then never question if it is healthy, abuse affects your whole life if you don't understand and learn what healthy really is.

SurprisinglyOkay posted 6/16/2013 08:30 AM

I was prescribed Paxil for anxiety.

The initial feeling was a leveling out. There were no extremes of feeling either way. It took a few weeks to adjust.

I decided that I wanted to stop.

I tried to wean myself off and the side effects were awful. ( I do not advocate going off psych meds without a doctor's supervision)
It's a hard feeling to describe, but it was scary.
What got me off of it was being pregnant, I HAD to stop. They put me on something else and that was easier to stop taking.

I never went back on it. My doctors told me to keep a close eye on how I was feeling. So far, so good.


savvy posted 6/16/2013 08:53 AM

I have been on Paxil for years for anxiety. It has worked for me with really no side affects. After d-day my doctor increased amount of mg of Paxil because I was very depressed. It did take the edge off. I can sometimes now find pleasure in things but the sadness still creeps back. I have been told that coming off Paxil is difficult it has to be done slowly. Maybe your doc can prescribe a different drug that isn't so hard to come off. I too have had feelings of wanting to end it all, and also won't do it because of what it would do to my children. This whole process just plain sucks. The medication helps but doesn't make the situation go away just takes the edge off. I wish you well try to stay strong for yours sons. My children are what keeps me going.

Kelany posted 6/16/2013 09:13 AM

Not on Paxil, but I am on Lexapro (have been on other meds before).

It does help to level me out.

However, when coming off ANY psychotropic medication, never ever ever...go cold turkey. You must do it gradually and cut down. YOu need to do it under dr. supervision. Coming off too quickly can give horrific side effects. Heart palpations, weird body sensations, horrific mood swings, etc. NEVER come off a medication without tapering. The withdrawal is horrible.

PurpleBirch posted 6/16/2013 09:59 AM

I only took Paxil for a week or two before stopping. That's because I had an allergic reaction to Prozac, and I started getting hives again. We figured I'm allergic to that whole family of drugs. I quit cold turkey obviously. I don't remember any crazy side effects in terms of stopping.

I'm on moclobemide now. It's good except it sucks that it's so old because I can't take any allergy/cold drugs.

One thing I don't recommend is Effexor. That damn stuff made me very twitchy/ paranoid. Ugh.

BeyondBreaking posted 6/16/2013 11:35 AM

My DD's dad was on Paxil. Only side effect he had was dry mouth.

I could definitely tell the difference on the days he did not take his medication. It helped level his moods, and calmed his anxiety. It also helped him get on a good schedule for sleeping.

Apparently Paxil is difficult to stop taking- but the same can be said for many antidepressants. Not something you want to wake up one morning and just quit taking.

I take Luvox for my OCD, and I have taken Prozac in the past as well. Prozac didn't work as well as I felt it should have- I am stable on the Luvox and it isn't going anywhere.

BeautifulEmpty posted 6/16/2013 15:51 PM

I was prescribed Paxil years ago and was on it for several years.
I gained over 100 lbs in the first year...please keep in mind, I had made it through three pregnancies and still managed to be a nude artists model but I was started on Paxil during my fourth pregnancy and it totally ruined my body. It's been a huge battle ever since.
I'm also bipolar and anti depressants aren't often a good choice but I didn't know that then and neither did my doc.
I could feel it when it kicked in and it seemed positive-ish but pretty quickly it became me not being able to feel anything except sadness and despair. I had suicidal thinking but not enough motivation to actually do anything about it.
All in all, it was pretty awful for me but I had so many problems going on it was hard to tell what end was up.
I'm on a mood stabilizer now with much better results but instill feel all te pain and sadness. The difference is, I can feel joy as well...and hope. I just don't go rocketing off into the stratosphere any time pain is involved.
Please be aware, I am speaking from a solidly bipolar perspective and so the right or wrongs of trying an antidepressant aren't the same for me as they would be for someone not bipolar. If you happen to be bipolar, please have an extremely in depth conversation with your doctor about it being right or you. I'd suggest that they recommend you go see an experienced psychiatrist or psychiatric ARNP.

ThoughtIKnewYa posted 6/16/2013 16:39 PM

Gross TMI alert:

I went on Paxil a few months after d-day because I couldn't stop vomiting and the lack of nutrition was making me succeptible to all kinds of illnesses. It really helped. I didn't notice anything when I went off of it. It worked a little too well, though. I could stand to lose a few pounds now.

ETA: If you're even having thoughts of suicide with no intention of ever doing it, please stop worrying about the side effects and start your meds now.

[This message edited by ThoughtIKnewYa at 4:41 PM, June 16th (Sunday)]

clralb posted 6/16/2013 17:57 PM

I've been on Paxil for many years. I have not had any adverse side effects, nor the weight gain.

But I definitely agree with other posters. If you do decide to stop taking it, you must titrate down under the care of a doc.

I naively went cold turkey. Bad, bad idea.

Other than that, it's been all good for me.

Brokenheart777 posted 6/16/2013 18:27 PM

The feelings of wanting to die are completely normal. What would be the easiest escape from such awful pain? Yeah, that route. The easy way.

During these traumatic months following DDay my mind has drifted frequently to thoughts of the easy way out. I am conscious of it and know that it's my mind trying to find an escape. Like you, I'd never be so selfish as to do something that would devastate so many loved ones.

As to your question about paxil, like Samanthabaker, I was prescribed Lexapro as well. I went back and forth about whether I should seek meds but made the choice when I was making sales calls on customers at work and would have random suicidal thoughts while driving. My experience, I'm typically a strong willed guy so sitting in the office and getting a prescription for AA/AD meds was hard and sobering. I took my first dose that evening. The next day I felt like a ghost. I felt very strange. Like I was aware that my body was covering up something bad that was trying to get out. Then once the medication wore off towards the end of the day the anxiety and depression came rushing back in.

For me, it wasn't a good experience. I made the decision that day to give myself another shot and have done pretty well since then. I still struggle frequently, but I get by. I'm glad I gave meds a shot. Perhaps a different medication would have been more suitable for me. Either way, I'd say give it a shot if you feel that you are still struggling and truly need help.

27yearsnowlost posted 6/16/2013 19:20 PM

I'm on it for 12 weeks now. I have no side effects. I did lose weight but I think that's from all the stress. I went to the dr 2 weeks after d day and told him that I thought I wanted to end my life just to make the pain stop. He put me on Paxil and buspar. The meds helped me a lot. I can think, work function and interact with my friends and laugh again.

Return to Forum List

© 2002-2018 SurvivingInfidelity.com ®. All Rights Reserved.     Privacy Policy